Alert archive / Tennessee / Wind Advisories in 2019
Wind Advisory 9, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Feb 7, 2019, 10:26 AM EST for 20 counties in Tennessee. It took effect at Feb 7, 2019, 1:00 PM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2019, 10:26 AM EST (15:26 UTC)
- In effect from
- Feb 7, 2019, 1:00 PM EST
- Expired
- Feb 7, 2019, 8:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Morristown, TN
Counties Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Campbell County, TN, Hamilton County, TN, Jefferson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 115 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.4 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 206 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 352 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.6
The text
As transmitted.
716 WWUS74 KMRX 071526 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1026 AM EST Thu Feb 7 2019 TNZ012-013-035-036-067>074-081>087-098>102-080100- /O.NEW.KMRX.WI.Y.0009.190207T1800Z-190208T0100Z/ Scott TN-Campbell-Morgan-Anderson-Roane-Loudon-Knox-Jefferson- NW Blount-Blount Smoky Mountains-North Sevier- Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs-McMinn- Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk- Including the cities of Oneida, La Follette, Wartburg, Clinton, Oak Ridge, Kingston, Lenoir City, Knoxville, Dandridge, Maryville, Cades Cove, Sevierville, Gatlinburg, Dunlap, Pikeville, Dayton, Decatur, Athens, Madisonville, Coker Creek, Jasper, Chattanooga, Cleveland, Benton, and Ducktown 1026 AM EST Thu Feb 7 2019 /926 AM CST Thu Feb 7 2019/ ...WIND ADVISORY IN EFFECT UNTIL 8 PM EST /7 PM CST/ THIS EVENING... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect until 8 PM EST /7 PM CST/ this evening. * WINDS...South 15 to 20 mph with gusts of 40 to 45 mph. * TIMING...1 PM to 8 PM. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Feb 7, 6:46 AM EST, 3 hours 40 minutes earlier.
Area forecast discussion, Feb 7, 6:46 AM EST, 3 hours 40 minutes before
Area Forecast Discussion National Weather Service Morristown TN 646 AM EST Thu Feb 7 2019 .AVIATION... Most of the precip has lifted out of the area. Will keep VCSH initially for KTRI. Ceilings will be lifting and scattering out and winds will be picking up today as record warmth visits the area. Cold front due in late tonight. Will have showers associated with the front and taking visibilities down to 3SM due to expected heavy showers. Precip should exit prior to the end of the forecast period with colder, drier air moving in. Post-frontal winds should be gusty as well. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && GM
Hazardous weather outlook, Feb 7, 4:12 AM EST, 6 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 412 AM EST Thu Feb 7 2019 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-080915- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 412 AM EST Thu Feb 7 2019 /312 AM CST Thu Feb 7 2019/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight On-going flooding could be occurring over the northern parts of the area early this morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Another round of rain can be expected Monday through Tuesday night, with heavy rainfall possible. While uncertainty is still significant that far out in time, there is a possibility of flooding with this system. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected.
In the hours before
Local storm report, Feb 7, 5:48 AM EST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
548 AM EST THU FEB 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM FLOOD ROGERSVILLE 36.42N 83.00W
02/07/2019 HAWKINS TN LAW ENFORCEMENT
SEVERAL PARTS OF HAWKINS COUNTY HAVE FLOODED
OVERNIGHT FROM THE WIDESPREAD RAINS; SOME
ROADS HAVE EXPERIENCE WASHOUTS. FLOODING HAS
BEEN REPORTED ON HIGHWAYS 113 AND 70.
SCHOOLS HAVE BEEN CLOSED FOR TODAY.
&&
GMLocal storm report, Feb 7, 9:18 AM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
918 AM EST THU FEB 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLOOD 2 ENE HOWARD QUARTER 36.49N 83.38W
02/07/2019 CLAIBORNE TN DEPT OF HIGHWAYS
SR 33 IS CLOSED DUE TO FLOODING BETWEEN ROWE
ROAD AND THE HANCOCK/CLAIBORNE COUNTY LINE.
0900 AM FLOOD SULLIVAN GARDENS 36.47N 82.60W
02/07/2019 SULLIVAN TN DEPT OF HIGHWAYS
SR 93 IS CLOSED AT SR 347 IN SULLIVAN COUNTY
DUE TO FLOODING.
0854 AM FLOOD CHURCH HILL 36.53N 82.71W
02/07/2019 HAWKINS TN TRAINED SPOTTER
FLOODING UP TO THE BOTTOM OF CARS.
0822 AM FLASH FLOOD 3 ENE KLONDIKE 36.45N 83.09W
02/07/2019 HAWKINS TN BROADCAST MEDIA
WATER OVER POOR VALLEY CREEK ROAD MAKING IT
IMPASSABLE. REPORTS THAT A FAMILY WAS
RESCUED FROM A TRAPPED CAR.
0730 AM FLASH FLOOD 2 ENE MOHAWK 36.21N 83.02W
02/07/2019 GREENE TN BROADCAST MEDIA
WATER MAKING POTTERSTOWN ROAD IMPASSABLE
THIS MORNING.
0700 AM FLASH FLOOD 5 W SURGOINSVILLE 36.47N 82.94W
02/07/2019 HAWKINS TN BROADCAST MEDIA
WATER COVERING BLEVINS ROAD MAKING IT
IMPASSABLE WITH AT LEAST ONE VEHICLE
REPORTEDLY BEING RESCUED.
0600 AM FLASH FLOOD 4 SE SNEEDVILLE 36.50N 83.15W
02/07/2019 HANCOCK TN BROADCAST MEDIA
HIGHWAY 66 WASHED OUT WITH LANDSLIDE FROM
OVERNIGHT FLOODING.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 7:11 PM EST | Areal Flood Advisory | MRX | Anderson, Campbell, Claiborne, Grainger, Morgan, Roane and 2 more | 3 hr |
| Feb 6, 7:16 PM EST | Special Weather Statement | MRX | Anderson, Knox | 44 min |
| Feb 6, 7:53 PM EST | Flash Flood Warning | MRX | Anderson, Campbell, Claiborne, Grainger, Union | 3 hr |
| Feb 6, 8:04 PM EST | Areal Flood Advisory | MRX | Claiborne, Grainger, Hancock, Hawkins, Knox | 3 hr |
| Feb 6, 8:37 PM EST | Areal Flood Advisory | MRX | Cocke, Greene, Hamblen, Hawkins, Jefferson | 3 hr |
| Feb 6, 9:09 PM EST | Flash Flood Warning | MRX | Grainger, Hamblen, Hawkins, Jefferson, Knox | 3 hr |
| Feb 6, 9:12 PM EST | Areal Flood Advisory | MRX | Carter, Sullivan, Washington | 3 hr |
| Feb 6, 9:36 PM EST | Special Weather Statement | MRX | Morgan | 39 min |
| Feb 6, 10:08 PM EST | Special Weather Statement | MRX | Campbell | 52 min |
| Feb 6, 10:16 PM EST | Areal Flood Advisory | MRX | Campbell, Claiborne, Morgan, Scott | 3 hr |
| Feb 6, 10:58 PM EST | Areal Flood Warning | MRX | Anderson, Campbell, Claiborne, Grainger, Hancock, Union | 3 hr |
| Feb 6, 11:30 PM EST | Areal Flood Warning | MRX | Cocke, Grainger, Greene, Hamblen, Hawkins, Jefferson and 1 more | 3 hr |
| Feb 7, 12:24 AM EST | Areal Flood Advisory | MRX | Carter, Johnson, Sullivan, Washington | 2 hr |
| Feb 7, 1:06 AM EST | Areal Flood Warning | MRX | Campbell, Claiborne, Morgan, Scott | 3 hr |
| Feb 7, 1:58 AM EST | Areal Flood Advisory | MRX | Anderson, Campbell, Claiborne, Grainger, Hancock, Union | 2 hr |
| Feb 7, 2:08 AM EST | Areal Flood Warning | MRX | Anderson, Campbell, Claiborne, Grainger, Hancock, Union | 112 min |
| Feb 7, 2:23 AM EST | Areal Flood Warning | MRX | Cocke, Grainger, Greene, Hamblen, Hawkins, Jefferson and 1 more | 2 hr |
| Feb 7, 2:28 AM EST | Areal Flood Warning | MRX | Carter, Johnson, Sullivan, Washington | 2 hr |
| Feb 7, 3:46 AM EST | Areal Flood Warning | MRX | Anderson, Campbell, Claiborne, Grainger, Hancock, Knox and 3 more | 119 min |
| Feb 7, 4:11 AM EST | Areal Flood Warning | MRX | Carter, Grainger, Greene, Hamblen, Hancock, Hawkins and 3 more | 2 hr |
| Feb 7, 5:35 AM EST | Areal Flood Warning | MRX | Anderson, Campbell, Claiborne, Grainger, Hancock, Morgan and 2 more | 9 hr |
| Feb 7, 5:42 AM EST | Areal Flood Warning | MRX | Carter, Grainger, Greene, Hamblen, Hawkins, Johnson and 2 more | 9 hr |
Nearby
Wind Advisories in Tennessee, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.